# SDR 2018FA0000428

- Difficulty date: October 22, 2018
- Submitted: October 22, 2018
- Operation: General aviation
- Aircraft: N1218S
- Make and model: Cessna 172S
- Aircraft serial: 172S11161
- Aircraft time: 2,482 hours
- Engine: Lyc IO360L2A
- Engine time: 122 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Condition: Loose
- Location: Magneto
- Part time: 122 hours
- Component: Magneto, Champion
- Component part number: 4371
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING RUN UP THE PILOT EXPERIENCED ABNORMAL RPM DROPS WHEN CHECKING THE MAGNETOS. THE MAGNETO MODEL NR 4371 SERIAL NR 18021142 TIMING TO THE ENGINE WAS FOUND TO BE 20 DEGREES BTDC INSTEAD OF 25 DEGREES BTDC. UPON OPENING THE COVER OF THE MAGNETO THE ROTOR AND M-3485 BEARING CAP ASSEMBLY WERE FOUND LOOSE.  THE POINTS CAM WAS FOUND TO HAVE NO LUBRICATION. INTERNAL TIMING WAS FOUND GROSSLY OUT OF SPECIFICATION.
